Alert archive / Nevada / Special Weather Statements in 2012
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 5, 2012, 4:13 PM PDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 4:13 PM PDT (23:13 UTC)
- Expired
- Jul 5, 2012, 4:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 187 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS85 KLKN 052313 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 413 PM PDT THU JUL 5 2012 NVZ031-052345- NORTHERN ELKO COUNTY NV- 413 PM PDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 445 PM PDT... AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF WELLS...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...PEA SIZED HAIL...FREQUENT LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... RURAL EASTERN ELKO COUNTY... && LAT...LON 4135 11459 4122 11475 4139 11487 4145 11480 TIME...MOT...LOC 2312Z 312DEG 15KT 4137 11475 $$ JRM/86
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:24 PM PDT, 49 minutes earlier.
Area forecast discussion, Jul 5, 3:24 PM PDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 324 PM PDT THU JUL 5 2012 .SYNOPSIS...TEMPERATURES WILL REMAIN VERY WARM...APPROACHING 100 DEGREES IN SOME LOCATIONS SUNDAY MONDAY AND TUESDAY. EXPECT THUNDERSTORMS TO DEVELOP EACH AFTERNOON THROUGH NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SATURDAY. ACTIVE ON RADAR THIS AFTERNOON. LIGHTNING FIRST INITIATED OVER NORTHERN NYE COUNTY AFTER NOON AND IS PREDOMINANTLY CONFINED TO THAT COUNTY AND WHITE PINE COUNTY THUS FAR. PEA-SIZE HAIL CONFIRMED OVER SOUTHERN WHITE PINE COUNTY ABOUT 230 PM PDT. SEVERAL STRIKES THUS FAR OVER NORTHERN ELKO COUNTY AND A COUPLE STRIKES NOTED OVER SOUTHERN LANDER AND EUREKA COUNTIES AS STORMS BEGIN TO BACK-BUILD. MOSTLY CLEAR OVER HUMBOLDT COUNTY AS OF 3 PM. VISIBLE SATELLITE IMAGERY SHOWS A DEFINED LINE OF CLOUDS STRETCHING FROM WILDHORSE IN ELKO COUNTY SOUTHWEST TO GABBS IN NORTHERN NYE COUNTY. THE MONSOON FLOW IS FOR REAL AND IS INCREASING IN COVERAGE EACH MODEL RUN. SURELY EACH DAY WILL BE A DIFFERENT STORY BUT ESSENTIALLY ALL OF EASTERN NEVADA AND ALONG THE HIGHWAY 50 CONVERGENCE ZONE WILL LIGHT UP WITH THUNDERSTORMS EACH AFTERNOON THROUGH MUCH OF NEXT WEEK. COVERAGE WILL VARY EACH DAY. OTHER THAN THAT...VERY WARM DAYS WITH MILD NIGHTS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. THE PERIOD WILL COMMENCE WITH AN UPPER LEVEL HIGH OVER NORTHERN/CENTRAL NEVADA WITH SOUTHERLY STEERING FLOW ALOFT. THIS PATTERN WILL BE CONDUCIVE TO A HIGHER PW ENVIRONMENT. RELATIVE TO HIGH DESERT STANDARDS...A SOUPY AIR-MASS WILL BE ON TAP FOR THIS FORECAST PERIOD...WITH PWS SURGING OVER .75 OF AN INCH MULTIPLE DAYS IN A ROW. THE EC AND THE GFS ARE IN REASONABLE AGREEMENT WITH THE GENERAL PATTERN. CONVECTION WILL BE DIURNALLY DRIVEN AND PULSE-LIKE. PROGGED SKEW-T SOUNDING ARE PROJECTING BASES BETWEEN 600MB TO 520MB. LITTLE...IF ANY QPF...WILL HIT THE GROUND. && .AVIATION...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. STRONG OUTFLOWS ARE POSSIBLE. THE RADAR IS CURRENTLY BEING MONITORED FOR THUNDERSTORM ACTIVITY NEAR THE TAF SITES. AT THIS TIME...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES. && .FIRE WEATHER...ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN AND CENTRAL NEVADA EACH AFTERNOON THROUGH THE WEEKEND...AND POSSIBLY MOST OF NEXT WEEK...AS HIGH PRESSURE CENTERS NEAR THE FOUR CORNERS AREA OF THE COUNTRY. A MIX OF WET AND DRY THUNDERSTORMS CAN BE EXPECTED. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/97/97/92
In the hours before
Special weather statement, Jul 5, 3:05 PM PDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT THU JUL 5 2012 NVZ035-037-041-052245- NORTHEASTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 305 PM PDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA... NORTHEASTERN NYE AND WESTERN WHITE PINE COUNTIES UNTIL 345 PM PDT... AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTHEAST OF HICKISON SUMMIT TO 9 MILES SOUTHEAST OF DUCKWATER...AND MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN EUREKA COUNTY... RURAL NORTHERN NYE COUNTY... RURAL NORTHEASTERN NYE COUNTY... RURAL WESTERN WHITE PINE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3952 11619 3885 11532 3872 11562 3923 11651 TIME...MOT...LOC 2205Z 240DEG 7KT 3923 11644 3884 11557 PJS
Special weather statement, Jul 5, 3:07 PM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 307 PM PDT THU JUL 5 2012 NVZ031-052230- NORTHERN ELKO COUNTY NV- 307 PM PDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 330 PM PDT... AT 305 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF GIBBS RANCH...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4187 11474 4155 11482 4159 11513 4177 11505 TIME...MOT...LOC 2206Z 291DEG 7KT 4164 11505 PJS
Special weather statement, Jul 5, 3:32 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 332 PM PDT THU JUL 5 2012 NVZ036-037-052300- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 332 PM PDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 400 PM PDT... AT 328 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF GRASS VALLEY...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 60 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL EUREKA COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4021 11611 3991 11609 3995 11641 4014 11635 TIME...MOT...LOC 2231Z 274DEG 9KT 4003 11632 PJS
Special weather statement, Jul 5, 3:35 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 335 PM PDT THU JUL 5 2012 NVZ031-052315- NORTHERN ELKO COUNTY NV- 335 PM PDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 415 PM PDT... AT 332 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CONTACT TO 19 MILES SOUTHEAST OF GIBBS RANCH...AND MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 60 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... CONTACT AND US 93... && LAT...LON 4191 11452 4145 11434 4138 11504 4195 11490 TIME...MOT...LOC 2235Z 303DEG 8KT 4191 11486 4141 11490 PJS
Special weather statement, Jul 5, 3:47 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 347 PM PDT THU JUL 5 2012 NVZ031-052315- NORTHERN ELKO COUNTY NV- 347 PM PDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 415 PM PDT... AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTH OF CONTACT...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND PEA SIZED HAIL. * LOCATIONS IMPACTED INCLUDE... BETWEEN WELLS AND CONTACT ALONG US HIGHWAY 93 && LAT...LON 4162 11466 4143 11466 4151 11490 4159 11491 TIME...MOT...LOC 2245Z 275DEG 7KT 4155 11485 JRM/86
Special weather statement, Jul 5, 4:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 413 PM PDT THU JUL 5 2012 NVZ031-052345- NORTHERN ELKO COUNTY NV- 413 PM PDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 445 PM PDT... AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF WELLS...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...PEA SIZED HAIL...FREQUENT LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... RURAL EASTERN ELKO COUNTY... && LAT...LON 4135 11459 4122 11475 4139 11487 4145 11480 TIME...MOT...LOC 2312Z 312DEG 15KT 4137 11475 JRM/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:05 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 5, 3:07 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 5, 3:32 PM PDT | Special Weather Statement | LKN | Eureka | 28 min |
| Jul 5, 3:35 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 5, 3:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 5, 4:30 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Jul 5, 4:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 5, 4:47 PM PDT | Special Weather Statement | LKN | 28 min |
Nearby
Special Weather Statements in Nevada, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.